Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 4, NWS Pendleton, OR

January 24, 2006Union County, Oregon

NWS Pendleton, OR issued this high wind warning at Jan 24, 2006, 11:26 AM PST for Union County, Oregon. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 11:26 AM PST (19:26 UTC)
Expired
Jan 24, 2006, 5:51 PM PST
In force
6 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 241926
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1126 AM PST TUE JAN 24 2006

...VERY WINDY CONDITIONS OVER PORTIONS OF THE GRANDE RONDE
VALLEY...

.STRONG HIGH PRESSURE OVER SOUTHEAST OREGON IS RESULTING IN
TIGHTENING SURFACE PRESSURE GRADIENTS ACROSS THE GRANDE RONDE
VALLEY. THE PRESSURE GRADIENT WILL STRENGTHEN SOME THIS AFTERNOON.
AS A RESULT...WINDS WILL INCREASE OVER THE GRANDE RONDE VALLEY
WITH STRONG WINDS NEAR LADD AND PYLES CANYONS AND NEAR THE TOWN OF
UNION.

ORZ049-250330-
/O.UPG.KPDT.WI.Y.0008.000000T0000Z-060125T0600Z/
/O.NEW.KPDT.HW.W.0004.060124T1926Z-060125T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1126 AM PST TUE JAN 24 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 40 TO 50 MPH ARE OCCURRING AT LADD CANYON AND THE
TOWN OF UNION EARLY THIS AFTERNOON. THESE STRONG WINDS WILL
CONTINUE THROUGH THIS EVENING. THOSE TRAVELING ALONG INTERSTATE
84 THROUGH LADD CANYON AND HIGHWAYS 203 AND 237 NEAR PYLES CANYON
SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS
WINDS.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 242233
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PST TUE JAN 24 2006


ORZ049-250600-
/O.CON.KPDT.HW.W.0004.000000T0000Z-060125T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
233 PM PST TUE JAN 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SOUTH WINDS OF 35 TO 45 MPH ARE OCCURRING AT LADD CANYON AND THE
TOWN OF UNION THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE
THROUGH THIS EVENING. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH
LADD CANYON AND HIGHWAYS 203 AND 237 NEAR PYLES CANYON SHOULD BE
PREPARED FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

WAZ026-250645-
/O.NEW.KPDT.ZF.Y.0005.060124T2233Z-060125T1800Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
233 PM PST TUE JAN 24 2006

...FREEZING FOG ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZING
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

AREAS OF DENSE FREEZING FOG WILL CONTINUE TONIGHT THROUGH
WEDNESDAY MORNING. THE VISIBILITY WILL BE LESS THAN ONE QUARTER
MILE AT TIMES.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW
FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE
FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 250151
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
551 PM PST TUE JAN 24 2006

ORZ049-251000-
/O.CAN.KPDT.HW.W.0004.000000T0000Z-060125T0600Z/
/O.NEW.KPDT.WI.Y.0009.060125T0151Z-060125T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
551 PM PST TUE JAN 24 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY MORNING.
THIS REPLACES THE HIGH WIND WARNING WHICH HAS BEEN CANCELLED.

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
TONIGHT IN THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD AND
PYLES CANYON AND THE TOWN OF UNION UNTIL AROUND 4 AM. THE WIND
WILL THEN DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH AFTER 4
AM. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND
HIGHWAYS 203 AND 237 NEAR PYLES CANYON TONIGHT SHOULD BE PREPARED
FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

WAZ026-251000-
/O.CON.KPDT.ZF.Y.0005.000000T0000Z-060125T1800Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
551 PM PST TUE JAN 24 2006

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY. 

AREAS OF DENSE FREEZING FOG WILL CONTINUE TONIGHT THROUGH
WEDNESDAY MORNING IN THE KITTITAS VALLEY. THE VISIBILITY WILL BE
LESS THAN ONE QUARTER MILE AT TIMES.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW
FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE
FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Jan 24, 9:40 AM PST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 24, 9:40 AM PST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
940 AM PST TUE JAN 24 2006

UPDATED AVIATION DISCUSSION

.SHORT TERM...MAIN WEATHER CONCERN FOR TODAY WILL BE THE FOG AND LOW
CLOUDS THAT HAVE DEVELOPED OVER PORTIONS OF THE FORECAST AREA.  AN
AREA OF FOG WILL PERSIST OVER THE NEXT HOUR OR TWO ALONG THE
COLUMBIA RIVER...ESPECIALLY IN THE BOARDMAN AREA.  HAVE COVERED THE
PATCHY DENSE FOG WITH NOWCASTS. FOG SATELLITE PRODUCT SHOWS AN AREA
OF STRATUS COVERING BAKER VALLEY...THE LOWER TREASURE VALLEY AND THE
MAGIC VALLEY OF SOUTHEAST OREGON AND SOUTHERN IDAHO.  SOME FOG CAN
ALSO BE OBSERVED IN WALLOWA VALLEY...YET WEB CAMERAS SHOWS BLUE
SKIES ABOVE THE FOG SO BELIEVE THE FOG WILL SOON BURN OFF THIS
MORNING.  ANOTHER WEATHER CONCERN ARE THE WINDS IN THE GRANDE RONDE
VALLEY.  TIGHT PRESSURE GRADIENTS ACROSS SOUTHEAST OREGON WILL
RESULT IN VERY WINDY CONDITIONS NEAR LADD AND PYLES CANYONS.  THE
STRONG WINDS WILL CONTINUE THROUGH TONIGHT.  A WIND ADVISORY REMAINS
IN EFFECT FOR THE GRANDE RONDE VALLEY.  FORECAST ON TRACK AND NO
UPDATES PLANNED AT THIS TIME.  SMITH

&&

AVIATION...VFR CONDITIONS WILL EXIST FOR ALL TAF LOCATIONS AND ALONG
ALL TWEB ROUTES TODAY...EXCEPT FOR KDLS WHICH WILL REMAIN IN IFR
CONDITIONS IN FOG UNTIL 20Z. FOG IS EXPECTED TO REDEVELOP TONIGHT
WITH MVFR CONDITIONS AFTER 06Z FOR THE COLUMBIA BASIN...COLUMBIA
RIVER GORGE...YAKIMA VALLEY AND FOOTHILLS OF THE BLUE MOUNTAINS.
KRDM IS EXPECTED TO REMAIN IN VFR CONDITIONS OVERNIGHT. DK

&&

.PREV DISCUSSION... (ISSUED 300 AM PST TUE JAN 24 2006)

SHORT TERM...TONIGHT SHOULD SEE A GREATER EXTENT OF FOG AND FREEZING
FOG OVER THE LOWER LYING AREAS AS THE INVERSIONS BUILD SOME...BUT IT
SHOULD STILL STAY GENERALLY PATCHY. WEDNESDAY EVENING/THURSDAY
MORNING WILL SEE THE ARRIVAL OF THE UPPER LEVEL TROUGH. THE FRONT
DOES NOT LOOK VERY IMPRESSIVE...BUT WE IT SHOULD STILL MIX OUT THE
INVERSION AND BRING SHOWERS TO ALL PARTS OF THE AREA. PRECIPITATION
AMOUNTS SHOULD NOT BE VERY SUBSTANTIAL...BUT IT WILL CLEAR THE WAY
FOR FURTHER STORMS IN THE EXTENDED PERIOD. THE FRONT WILL EXIT
THURSDAY AFTERNOON BUT WINDS WILL BE BREEZY BEHIND THE FRONT.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY...A PROGRESSIVE PATTERN
LOOKS TO BE ESTABLISHED BY THURSDAY NIGHT AND THEN PERSIST THROUGH
THE PERIOD. MEAN FLOW WILL BE ZONAL WITH LITTLE AMPLITUDE...THUS DO
NOT EXPECT TEMPERATURES TO VARY GREATLY FROM SEASONAL DIURNAL
RANGES. THUS SHOULD SEE SNOW GENERALLY ABOVE 3500 FEET WITH RAIN
DURING THE DAY AND A MIX OF RAIN OR SNOW AT NIGHT BELOW 3500 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  48  30  45  32 /   0   0  10  20
ALW  47  31  46  33 /   0   0  10  20
PSC  48  29  45  32 /   0   0  10  20
YKM  42  26  42  29 /   0   0  10  20
HRI  48  29  45  31 /   0   0  10  20
ELN  41  28  39  28 /   0   0  10  30
RDM  49  21  46  25 /   0   0  10  30
LGD  42  25  43  28 /   0   0  10  20
5J0  44  22  42  26 /   0   0  10  20
DLS  48  31  46  34 /   0   0  20  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ049.

WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/84/97
Hazardous weather outlook, Jan 24, 11:25 AM PST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1125 AM PST TUE JAN 24 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-251230-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1125 AM PST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND
     GRANDE RONDE VALLEY

SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE  NEAR
LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION TODAY.  A HIGH
WIND WARNING IS IN EFFECT THROUGH 10 PM PST TONIGHT.  PLEASE REFER
TO THE LATEST PDXNPWPDT WWUS76 KPDT FOR DETAILS.  DRY CONDITIONS
ARE EXPECTED TODAY WITH PATCHY FREEZING FOG IN THE KITTITAS VALLEY
AND THE WALLOWA VALLEY ARE FORECAST TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

DRY CONDITIONS WITH PATCHY FOG AND FREEZING FOG IN IN THE COLUMBIA
GORGE...COLUMBIA BASIN AND THE YAKIMA AND KITTITAS VALLEYS WILL
CONTINUE WEDNESDAY MORNING.  THE FIRST IN A SERIES OF LOW PRESSURE
SYSTEMS WILL MOVE ACROSS THE REGION WEDNESDAY AFTERNOON.  OTHER
SYSTEMS WILL MOVE THROUGH THE AREA INTO EARLY NEXT WEEK FOR A SLIGHT
CHANCE TO A CHANCE OF SHOWERS EACH DAY.  SNOW LEVELS WILL REMAIN
AROUND 2000-3000 FEET DURING THE DAY AND 1500-2500 FEET AT NIGHT
DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT IN THE GRANDE
RONDE VALLEY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:33 PM PSTFreezing Fog AdvisoryPDTGilliam, Morrow, Sherman, Umatilla, Wasco24 hr

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.